Clifford’s Theorem for real algebraic curves
Annales de l'Institut Fourier, Volume 60 (2010) no. 1, pp. 31-50.

We establish, for smooth projective real curves, an analogue of the classical Clifford inequality known for complex curves. We also study the cases when equality holds.

On démontre, pour les courbes projectives lisses réelles, une version analogue de l’inégalité de Clifford connue pour les courbes complexes. On étudie aussi très précisément les cas où cette inégalité devient une égalité.

Received:
Accepted:
DOI: 10.5802/aif.2516
Classification: 14C20,  14H51,  14P25,  14P99
Keywords: Real algebraic curves, special divisors
@article{AIF_2010__60_1_31_0,
     author = {Monnier, Jean-Philippe},
     title = {Clifford{\textquoteright}s {Theorem} for real algebraic curves},
     journal = {Annales de l'Institut Fourier},
     pages = {31--50},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {60},
     number = {1},
     year = {2010},
     doi = {10.5802/aif.2516},
     zbl = {1206.14020},
     mrnumber = {2664309},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2516/}
}
TY  - JOUR
TI  - Clifford’s Theorem for real algebraic curves
JO  - Annales de l'Institut Fourier
PY  - 2010
DA  - 2010///
SP  - 31
EP  - 50
VL  - 60
IS  - 1
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2516/
UR  - https://zbmath.org/?q=an%3A1206.14020
UR  - https://www.ams.org/mathscinet-getitem?mr=2664309
UR  - https://doi.org/10.5802/aif.2516
DO  - 10.5802/aif.2516
LA  - en
ID  - AIF_2010__60_1_31_0
ER  - 
%0 Journal Article
%T Clifford’s Theorem for real algebraic curves
%J Annales de l'Institut Fourier
%D 2010
%P 31-50
%V 60
%N 1
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2516
%R 10.5802/aif.2516
%G en
%F AIF_2010__60_1_31_0
Monnier, Jean-Philippe. Clifford’s Theorem for real algebraic curves. Annales de l'Institut Fourier, Volume 60 (2010) no. 1, pp. 31-50. doi : 10.5802/aif.2516. https://aif.centre-mersenne.org/articles/10.5802/aif.2516/

[1] Accola, R. D. M. On Castelnuovo’s inequality for algebraic curves 1, Trans. Amer. Math. Soc., Tome 251 (1979), pp. 357-373 | MR | Zbl

[2] Accola, Robert D. M. Plane models for Riemann surfaces admitting certain half-canonical linear series. I, Riemann surfaces and related topics: Proceedings of the 1978 Stony Brook Conference (State Univ. New York, Stony Brook, N.Y., 1978), Tome 97, Princeton Univ. Press, Princeton, N.J., 1981, pp. 7-20 | MR | Zbl

[3] Arbarello, E.; Cornalba, M.; Griffiths, P. A.; Harris, J. Geometry of Algebraic Curves, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Tome 267, Springer-Verlag, New York-Berlin-Heidelberg-Tokyo, 1985 | MR | Zbl

[4] Bochnak, J.; Coste, M.; Roy, M.-F. Géométrie algébrique réelle, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], Tome 12, Springer-Verlag, Berlin, 1987 | MR | Zbl

[5] Coppens, M.; Keem, C.; Martens, G. Primitive linear series on curves, Manuscripta Mathematica, Tome 77 (1992), pp. 237-264 | DOI | MR | Zbl

[6] Coppens, M.; Martens, G. Secant space and Clifford’s theorem, Compositio Mathematica, Tome 78 (1991), pp. 193-212 | Numdam | MR | Zbl

[7] Eisenbud, D.; Lange, H.; Martens, G.; Schreyer, F.-O. The Clifford dimension of a projective curve, Compositio Mathematica, Tome 72 (1989), pp. 173-204 | Numdam | MR | Zbl

[8] Gross, B. H.; Harris, J. Real algebraic curves, Ann. Sci. École Norm. Sup. (4), Tome 14 (1981), pp. 157-182 | Numdam | MR | Zbl

[9] Hartshorne, R. Algebraic geometry, Springer-Verlag, New York, 1977 (Graduate Texts in Mathematics, No. 52) | MR | Zbl

[10] Huisman, J. Clifford’s inequality for real algebraic curves, Indag. Math., Tome 14 (2003) no. 2, pp. 197-205 | DOI | MR | Zbl

[11] Monnier, J.-Ph. Divisors on real curves, Adv. Geom., Tome 3 (2003), pp. 339-360 | DOI | MR | Zbl

Cited by Sources: